Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2013, 3:27 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 3:27 PM MST (22:27 UTC)
- Expired
- Aug 11, 2013, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 159 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WGUS55 KFGZ 112227 FFWFGZ AZC005-120130- /O.NEW.KFGZ.FF.W.0027.130811T2227Z-130812T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 327 PM MST SUN AUG 11 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF PAGE... * UNTIL 630 PM MST * AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE CANYON NEAR SR 98...LE CHEE AND BIG FIVE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... ANTELOPE CREEK...COLORADO RIVER...SAND WASH...KAIBITO CREEK AND PEACH WASH. && LAT...LON 3692 11151 3697 11134 3653 11117 3649 11142 $$ RB
2 follow-up statements
941 WGUS75 KFGZ 112341 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 441 PM MST SUN AUG 11 2013 AZC005-120130- /O.CON.KFGZ.FF.W.0027.000000T0000Z-130812T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 441 PM MST SUN AUG 11 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR NORTH CENTRAL COCONINO COUNTY... AT 435 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS HEAVY RAIN HAS ENDED OVER THE ANTELOPE CANYON SOUTH OF PAGE. EXPECT HIGH WATER LEVELS IN THE ANTELOPE BASIN THROUGH THE REST OF THE AFTERNOON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE CANYON NEAR SR 98...PAGE...LE CHEE AND BIG FIVE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ANTELOPE CREEK...SAND WASH...KAIBITO CREEK AND PEACH WASH. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. && LAT...LON 3692 11151 3697 11134 3653 11117 3649 11142 $$ RB
746 WGUS75 KFGZ 120126 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 626 PM MST SUN AUG 11 2013 AZC005-120133- /O.EXP.KFGZ.FF.W.0027.000000T0000Z-130812T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 626 PM MST SUN AUG 11 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR ANTELOPE CANYON IN NORTH CENTRAL COCONINO COUNTY... HEAVY RAINFALL NEAR PAGE HAS ENDED. HIGH WATER LEVELS ALONG ANTELOPE CREEK SOUTH OF PAGE WILL SLOWLY RECEDE THROUGH THE EVENING HOURS. THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST. LAT...LON 3692 11151 3697 11134 3653 11117 3649 11142 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:05 PM MST, 22 minutes earlier.
Area forecast discussion, Aug 11, 3:05 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 PM MST SUN AUG 11 2013 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY ACROSS NAVAJO AND APACHE COUNTIES. FURTHER WEST...A MORE STABLE AIRMASS WILL LIMIT THUNDERSTORM ACTIVITY. THE STABLE AIRMASS SHOULD MOVE EASTWARD THROUGH WEDNESDAY...WITH STORM ACTIVITY CONFINED TO NAVAJO AND APACHE COUNTIES. THUNDERSTORM CHANCES TO INCREASE FROM SOUTH TO NORTH FROM THURSDAY THROUGH SATURDAY. && .DISCUSSION... CONVECTION THIS AFTERNOON DEVELOPED ALONG AND EAST OF THE MOGOLLON RIM WITH NO DEEP CONVECTION ACROSS YAVAPAI COUNTY. THE GFS LIFTED INDEX PROGS CAPTURED THIS WELL. FOR TONIGHT THROUGH MONDAY NIGHT...STORM COVERAGE THIS AFTERNOON AND EVENING SHOULD EXPAND ACROSS NAVAJO AND APACHE COUNTIES. ON MONDAY...SCATTERED STORMS SHOULD FIRE FIRST ALONG THE MOGOLLON RIM AND DRIFT N-NE THROUGH THE AFTERNOON AND EVENING. PROGS SHOW A BIT OF MOISTURE PUSHING INTO YAVAPAI COUNTY IN THE AFTERNOON AND PUT IN A SLIGHT CHANCE OF AFTERNOON STORMS. TUESDAY AND WEDNESDAY...STREAMLINES AND MIXING RATIOS (ESPECIALLY BELOW H7) AND LI PROGS SHOW A DRIER AND MORE STABLE AIRMASS MOVING IN FROM WEST TO EAST. PRECIP CHANCES WERE ENDED FOR ALL AREAS WEST OF A FOUR CORNERS TO PAYSON LINE AND REDUCED FOR AREAS EAST OF THIS LINE. MOSTLY CLEAR SKIES IN THE WEST SHOULD ALLOW MAX TEMPS TO RISE TO BE 3-5 DEGREES ABOVE NORMAL...WITH COOL OVERNIGHT LOWS. THURSDAY THROUGH SUNDAY...HIGH PRESSURE TO BECOME CENTERED OVER SOUTHERN ARIZONA BY THURSDAY...MONSOON MOISTURE TRAPPED UNDER THE ANTICYCLONE SHOULD PUSH SLOWLY NORTHWARD AS WIND SPEEDS ALOFT ARE LIGHT. SCATTERED STORMS SHOULD RETURN TO AREAS ALONG AND SOUTH OF I-40 ON THURSDAY AND SPREAD NORTHWARD THROUGH SATURDAY. && .AVIATION...FOR THE 00Z PACKAGE...SCT TO NUMEROUS SHRA/TSRA EAST OF A KGCN-KFLG-KPAN LINE WILL PERSIST THROUGH 04Z/MON...WITH ACTIVITY REMAINING ISOLD ELSEWHERE. SCT SHRA/TSRA RETURN AFTER 18Z/MON EAST OF A KPGA-KPAN LINE...WITH GREATEST CONCENTRATION OF STORMS NEAREST TO THE NEW MEXICO BORDER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL AVIATION.......CO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.